Alert archive / Oregon / Wind Advisories in 2014
Wind Advisory 27, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Oct 13, 2014, 12:18 PM PDT for Union County, Oregon. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 12:18 PM PDT (19:18 UTC)
- Expired
- Oct 13, 2014, 6:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 7.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
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
1 follow-up statement
484 WWUS76 KPDT 140053 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 553 PM PDT MON OCT 13 2014 ORZ049-140200- /O.EXP.KPDT.WI.Y.0027.000000T0000Z-141014T0100Z/ GRANDE RONDE VALLEY- 553 PM PDT MON OCT 13 2014 ...WIND ADVISORY WILL EXPIRE AT 6 PM PDT THIS EVENING FOR LADD AND PYLES CANYONS... THE WIND ADVISORY FOR LADD AND PYLES CANYONS WILL EXPIRE AT 6 PM PDT THIS EVENING. BREEZY SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS UP TO 40 MPH WILL CONTINUE IN THE SOUTHERN PORTION OF THE GRANDE RONDE VALLEY OVERNIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 13, 10:28 AM PDT, 1 hour 50 minutes earlier.
Area forecast discussion, Oct 13, 10:28 AM PDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 1028 AM PDT MON OCT 13 2014 .SHORT TERM...SHORT TERM UPDATE TO TODAY'S FORECAST...I INCREASED CLOUD COVER A TAD FOR TODAY AND BUMPED UP HIGH TEMPS BY A DEGREE OR TWO ALONG THE BLUE MOUNTAIN FOOTHILLS AND THE LOWER COLUMBIA BASIN. WATER VAPOR SATELLITE IMAGERY LOOP SHOWS A LONGWAVE TROUGH/RIDGE COUPLET EXTENDING ACROSS THE NORTHEAST PACIFIC AND WESTERN NORTH AMERICA WITH A MID/UPPER LEVEL TROUGH ANCHORED IN THE GULF OF ALASKA AND A DOWNSTREAM MID/UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE WESTERN STATES AND WESTERN CANADIAN PROVINCES. THE RIDGE IS A "DIRTY" ONE WITH THIN HIGH CLOUDS MOVING THROUGH THE RIDGE ACROSS THE INTERIOR PACIFIC NORTHWEST. THE THIN HIGH CLOUDS WILL ALLOW CONSIDERABLE SURFACE HEATING TODAY. AS SUCH TODAY WILL BE THE WARMEST DAY THIS WEEK WITH HIGH TEMPERATURES IN THE MID 70S TO LOWER 80S. THEN DECEASING 500MB HEIGHTS OCCUR ON TUESDAY DUE TO COOLING ALOFT TOMORROW AS THE UPSTREAM TROUGH PUSHES A COLD FRONT TO THE COAST THIS AFTERNOON WITH THE FRONT HANGING UP ALONG THE CASCADES TONIGHT. EXPECT SOME SLOP OVER RAIN ALONG THE WASHINGTON CASCADES EAST SLOPES TONIGHT. OTHERWISE, DRY CONDITIONS WILL PERSIST THROUGH TONIGHT. A SECONDARY COLD FRONT SWEEPS INLAND TO THE CASCADES CRESTS BY TUESDAY AFTERNOON RESULTING IN LOWERING HIGH CLOUDS IN THE FORECAST AREA TUESDAY AFTERNOON WITH A CHANCE OF RAIN SPREADING ACROSS CENTRAL AND NORTH CENTRAL OREGON AS WELL AS CENTRAL AND SOUTH CENTRAL WASHINGTON INTO BENTON COUNTY BY TUESDAY AFTERNOON AND A DRY FORECAST FOR REMAINDER OF FORECAST THROUGH TUESDAY AFTERNOON. POLAN .AVIATION...18Z TAFS...A WARM FRONT IN ASSOCIATION WITH AN INCOMING WEATHER SYSTEM HAS PASSED OVER THE AREA...CAUSING CIRRUS CIG AOA 20K FT AGL AND INCREASED SOUTHERLY WINDS BTWN 10 TO 20 KTS THRU 14/06Z. A WEAKENING COLD FRONT WILL BRING A BAND OF LOW TO MID LEVEL CLOUDS BTWN 5K TO 15K FT AGL MOVE OVER WESTERN TAF SITES AFT 14/06Z AND BE OVER EASTERN TAF SITES AFT 14/14Z. MAIN MOISTURE BAND WILL MOVE IN AFT 14/14Z WITH EITHER VICINITY OR PREVAILING RAIN SHOWERS EXPECTED AT WESTERN TAF SITES. WINDS AOB 12 KTS WILL OCCUR AFT 14/06Z. BIEDA && .PREVIOUS DISCUSSION... /ISSUED 405 AM PDT MON OCT 13 2014/ SHORT TERM...TODAY THROUGH WEDNESDAY...AN UPPER LEVEL RIDGE WILL DRIFT SLOWLY EAST ACROSS EASTERN WASHINGTON AND OREGON TODAY. SUBSIDENCE FROM THE RIDGE AND SOUTHERLY FLOW BEHIND IT WILL KEEP THE REGION DRY AND VERY WARM TODAY. VARIABLE HIGH CLOUDINESS WILL SPILL OVER THE RIDGE TODAY WITH INCREASING CLOUDS BEHIND THE RIDGE. BREEZY TO WINDY SOUTHERLY WINDS WILL DEVELOP THIS AFTERNOON OVER OREGON. FUNNELING WILL INCREASE THE SOUTH WINDS IN THE GRANDE RONDE VALLEY...PARTICULARLY NEAR LADD AND PYLES CANYONS. AT THIS TIME PRESSURE AND TEMPERATE GRADIENTS APPEAR MARGINAL FOR ADVISORY CONDITIONS. AN UPPER LEVEL TROUGH OVER THE EASTERN PACIFIC WILL DEEPEN TODAY AND GRADUALLY SHIFT EAST TONIGHT THROUGH WEDNESDAY. A COLD FRONT WILL MOVE AHEAD OF THE TROUGH REACHING THE CASCADES TONIGHT AND PASSING INTO EASTERN WASHINGTON AND OREGON TUESDAY AFTERNOON. TREND IN GUIDANCE HAS BEEN TO SLOW DOWN THE ARRIVAL OF THE FRONT EAST OF THE CASCADES DUE TO THE STRENGTH OF THE UPPER RIDGE. THE FRONT WILL WEAKEN AND STALL ALONG THE BLUE MOUNTAINS TUESDAY NIGHT. INCREASING CLOUDS WILL CAUSE HIGHS TO BE LOWER ON TUESDAY. WEDNESDAY THE TROUGH WILL MOVE INLAND WITH A STRONGER FRONT AND MORE WIDESPREAD RAIN SHOWERS. STRONGER WINDS ALOFT WILL MIX TO THE SURFACE BEHIND THE FRONT. COONFIELD LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...WEDNESDAY NIGHT A TROUGH WILL BE EXITING TO THE EAST. THERE WILL BE A SLIGHT CHANCE OF LINGERING RAIN SHOWERS MAINLY IN THE MOUNTAINS WITH THE LOWER ELEVATIONS GENERALLY DRY. WINDY CONDITIONS WILL CONTINUE IN THE EVENING BEFORE DECREASING OVERNIGHT. ON THURSDAY ANOTHER TROUGH WILL APPROACH OUT IN THE EASTERN PACIFIC. THE SOUTHWEST FLOW AROUND THE TROUGH WILL HELP BUILD A RIDGE OVER OUR AREA THURSDAY AND THURSDAY NIGHT. THIS WILL GIVE US A PERIOD OF DRY WEATHER ASIDE FROM A SLIGHT CHANCE OF SHOWERS ALONG THE CASCADE CREST. BY FRIDAY THE TROUGH WILL BE MOVING ASHORE AND PUSH THE RIDGE EAST TO THE ROCKIES. MODELS HAVE SOME TIMING DIFFERENCES BUT IT APPEARS THAT A FRONT IN ADVANCE OF THE TROUGH WILL MOVE ACROSS THE CASCADES IN THE AFTERNOON AND EVENING SPREADING A CHANCE OF RAIN ACROSS THE AREA. AS IT CROSSES THE AREA, THE FRONT WILL WEAKEN AND THE RAIN WILL TAPER OFF TO SHOWERS DURING THE DAY ON SATURDAY. RAINFALL AMOUNTS LOOK TO BE A QUARTER TO HALF INCH IN THE MOUNTAINS AND UP TO A TENTH OF AN INCH IN THE LOWER ELEVATIONS. ANOTHER FRONT AND TROUGH WILL APPROACH OUT OF THE EASTERN PACIFIC ON SATURDAY NIGHT AND SUNDAY AND THIS WILL DEVELOP ANOTHER RIDGE OVER THE AREA. THE RIDGE WILL BE A LITTLE MORE PERSISTENT THAN THE ONE ON THURSDAY AND IT WILL KEEP THE AREA DRY SATURDAY NIGHT THROUGH SUNDAY NIGHT. ON MONDAY THE TROUGH WILL MOVE ASHORE AND PUSH THE RIDGE EASTWARD. A CHANCE OF RAIN WILL DEVELOP ALONG THE EAST SLOPES OF THE CASCADES MONDAY AFTERNOON. TEMPERATURES WILL BE IN THE MID 60S TO LOWER 70S WITH MID 50S TO MID 60S THURSDAY AND FRIDAY. SATURDAY THROUGH MONDAY WILL SEE WARMING TO THE LOWER TO MID 70S WITH 60S AND LOWER 70S IN THE MOUNTAINS. LOWS WEDNESDAY AND THURSDAY NIGHTS WILL BE IN THE 40S WITH UPPER 20S AND 30S IN THE MOUNTAINS. FRIDAY AND SATURDAY NIGHTS WILL BE IN THE MID 40S TO LOWER 50S WITH MID 30S TO MID 40S IN THE MOUNTAINS THEN WILL WARM TO THE UPPER 40S TO MID 50S WITH UPPER 30S TO MID 40S SUNDAY NIGHT. PERRY && .PRELIMINARY POINT TEMPS/POPS... PDT 80 48 71 48 / 0 0 20 40 ALW 81 51 72 51 / 0 0 20 50 PSC 78 49 70 49 / 0 0 20 30 YKM 73 46 64 44 / 0 20 30 40 HRI 80 43 70 45 / 0 0 20 30 ELN 74 48 65 44 / 0 30 40 50 RDM 80 40 68 37 / 0 0 30 50 LGD 73 47 71 46 / 0 0 10 30 GCD 77 43 71 43 / 0 0 10 30 DLS 78 49 65 47 / 0 30 50 50 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 99/76/83
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.